MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 07/10/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari stryker medical affairs, who concluded that the patient's death was potentially the result of inadvertent clot embolism.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 58-year-old patient with left iliac deep vein thrombosis that extended into the inferior vena cava (ivc), underwent a thrombectomy with the clottriever xl catheter (ctxl).The patient was placed prone and expressed that they could not breath well.The patient's o2 was measured to be 89% at this time, so the procedure was continued.Due to the patient's elevated creatine levels, no computed tomography scan was performed prior to the procedure, and no contrast was used.Intravenous ultrasound was used and showed significant clot from the iliac into the ivc.No clot capture was used and the ctxl was used to perform 2 passes.Between the passes, the patient began saying they could not breathe despite their o2 being 88%.The patient was placed on a non-rebreather which helped improve their o2.However, the patient was also tachycardic and began expressing concerns over breathing again.The patient also began to push himself up from the table.The patient was flipped over but during this process, the patient's heart rate dropped and stopped.Cardiopulmonary resuscitation was performed for 40 minutes but unfortunately, a pulse was never regained.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
irvine, CA 92618
9493744235
MDR Report Key22745205
Report Number3020347218-2025-00050
Device Sequence Number15580114
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public(01)00850291007277(17)260827(10)24080148
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K242557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model Number41-102
Device Lot Number24080148
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age58 YR
Patient SexUnknown